Alert archive / Utah / Flash Flood Warnings in 2010
Flash Flood Warning 7, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 26, 2010, 2:33 PM MDT for Kane County, Utah. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2010, 2:33 PM MDT (20:33 UTC)
- Expired
- Jul 26, 2010, 4:30 PM MDT
- In force
- 117 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
County Kane County, UT
The radar
The Cedar City radar (KICX), 99 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 601 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
819 WGUS55 KSLC 262033 FFWSLC UTC025-262230- /O.NEW.KSLC.FF.W.0007.100726T2033Z-100726T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 233 PM MDT MON JUL 26 2010 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL KANE COUNTY IN UTAH... * UNTIL 430 PM MDT * AT 227 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL OCCURRING ACROSS WIRE PASS AND THE DIVE WITHIN BUCKSKIN GULCH. * EXCESSIVE RUNOFF WILL LIKELY RESULT IN FLASH FLOODING THROUGH WIRE PASS AND THE DIVE...AS WELL AS OTHER SLOT CANYONS WITHIN BUCKSKIN GULCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3699 11206 3713 11202 3711 11188 3700 11186 $$ SEAMAN
2 follow-up statements
338 WGUS75 KSLC 262109 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 309 PM MDT MON JUL 26 2010 UTC025-262230- /O.CON.KSLC.FF.W.0007.000000T0000Z-100726T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KANE UT- 309 PM MDT MON JUL 26 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR SOUTH CENTRAL KANE COUNTY... AT 305 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINFALL HAS ENDED ACROSS BUCKSKIN GULCH. HOWEVER RUNOFF FROM THIS RAINFALL IS LIKELY STILL PRODUCING FLASH FLOODING THROUGH WIRE PASS NARROWS AND THE DIVE...AS WELL AS OTHER SLOT CANYONS WITHIN BUCKSKIN GULCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3699 11206 3713 11202 3711 11188 3700 11186 $$
785 WGUS75 KSLC 262221 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 421 PM MDT MON JUL 26 2010 UTC025-262231- /O.EXP.KSLC.FF.W.0007.000000T0000Z-100726T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KANE UT- 421 PM MDT MON JUL 26 2010 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 430 PM MDT FOR SOUTH CENTRAL KANE COUNTY... RUNOFF FROM EARLIER PRECIPITATION HAS LIKELY WORKED ITS WAY THROUGH THE BUCKSKIN GULCH AREA. THEREFOR THEREFORE...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. MONITOR NOAA WEATHER RADIO OR LOCAL TELEVISION OR RADIO FOR THE LATEST WEATHER INFORMATION. LAT...LON 3699 11206 3713 11202 3711 11188 3700 11186 $$ SEAMAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:15 PM MDT, 18 minutes earlier.
Area forecast discussion, Jul 26, 2:15 PM MDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
215 PM MDT MON JUL 26 2010
.SYNOPSIS...SOUTHERLY FLOW WILL BRING MOISTURE INTO NORTHERN UTAH
TODAY. A MOIST AIRMASS WILL REMAIN IN PLACE OVER THE ENTIRE AREA
THROUGH THE REST OF THE WEEK.
&&
.DISCUSSION...THE MONSOONAL SURGE CONTINUES TO ADVANCE ACROSS THE
CWA THIS AFTERNOON. SHEAR AND MOISTURE ARE DISPLACED ACROSS THE
AREA...WITH THE BEST SHEAR IN THE AREAS WITH THE LEAST MOISTURE.
IN ADDITION...A BOUNDARY MOVED THROUGH PORTIONS OF NORTHERN UTAH
THIS MORNING INTO EARLY THIS AFTERNOON. CLOUDY AND SOMEWHAT STABLE
CONDITIONS WILL LIKELY HOLD OFF MUCH CONVECTIVE DEVELOPMENT ACROSS
NORTHWESTERN PORTIONS OF THE STATE.
ACROSS THE SOUTH...SLOW MOVING CONVECTION CONTINUES TO DEVELOP.
ONE PARTICULARLY SLUGGISH STORM DEVELOPED OVER RED CANYON IN SOUTH
CENTRAL UTAH BRINGING A QUICK 3 TO 4 INCHES OF RAIN IN A FEW
HOURS. THESE SLOW MOVING THUNDERSTORMS WILL CONTINUE TO BE A
THREAT ACROSS THE SOUTHERN HALF OF THE STATE...WITH LOCALIZED
FLASH FLOODING A THREAT IN ANY OF THE SLOWER AND HEAVIER
THUNDERSTORMS. SHORT TERM ENSEMBLE GUIDANCE SUGGESTS MUCAPE
NEARING 1000 J/KG OVER SOUTHEASTERN UTAH THIS AFTERNOON...SO EVEN
WITH A LACK OF SHEAR...A FEW BRIEFLY ORGANIZED THUNDERSTORMS MAY
FORM...WITH SMALL HAIL...STRONG AND GUSTY WINDS...AND HEAVY
RAINFALL BEING THE MAIN THREATS.
THE MONSOONAL SURGE CONTINUES OVER THE NEXT FEW DAYS WITH FLASH
FLOODING A CONCERN THROUGH WEDNESDAY.
&&
.AVIATION...THUNDERSTORMS WILL REMAIN ACROSS THE SALT LAKE VALLEY
THIS AFTERNOON INTO THE EVENING. THERE IS A 60 PERCENT CHANCE OF
GUSTY AND ERRATIC WINDS AT THE TERMINAL DUE TO THESE THUNDERSTORMS
FROM MAINLY 23 THROUGH 04Z.
&&
.FIRE WEATHER...THE WESTERN PORTION OF FIRE ZONE 420 HAS HAD AN
INCREASE IN LOW LEVEL MOISTURE DUE TO THE RAIN COOLED AIR MASS OVER
CENTRAL NEVADA SPILLING INTO THAT PORTION OF THE STATE. ALTHOUGH DRY
LIGHTNING IS LESS LIKELY THERE...A GENERAL AREA OF LOW RELATIVE
HUMIDITY STILL EXISTS FROM NORTHERN PORTION OF FIRE ZONE 435
NORTHWARD TO THE IDAHO BORDER. RHS IN THIS SWATH ARE BETWEEN 13 AND
20 PERCENT. THEREFORE ANY HIGH BASED THUNDERSTORMS ACROSS THIS AREA
WILL LIKELY PRODUCE LITTLE IF ANY PRECIPITATION THROUGH EARLY THIS
EVENING BEFORE THE DEEPER MOISTURE ADVANCES NORTHWARD. THEREFORE
THE THREAT OF DRY LIGHTNING REMAINS INTO THIS EVENING. ALL
THUNDERSTORMS SHOULD QUICKLY TRANSITION TO WET BY TUESDAY AS
MOISTURE CONTINUES TO INCREASE. THIS DEEPER MOISTURE LOOKS TO REMAIN
IN PLACE ACROSS THE STATE THROUGH THE WEEK.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR UTZ433>435.
RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR UTZ420>425.
WY...NONE.
&&
KRUSE/STRUTHWOLF
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Jul 26, 6:14 AM MDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 614 AM MDT MON JUL 26 2010 UTZ001>016-019>021-517-518-WYZ021-271215- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 614 AM MDT MON JUL 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND FAR SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A MOIST AIRMASS WILL SPREAD ACROSS THE ENTIRE OUTLOOK AREA TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BECOME SCATTERED ACROSS THE AREA THIS AFTERNOON AND CONTINUE INTO THIS EVENING. STORMS OVER THE NORTH AND WEST WILL GENERATE STRONG MICROBURST WINDS AND DRY LIGHTNING...RESULTING IN HAZARDOUS FIRE WEATHER CONDITIONS. HEAVY RAIN IS POSSIBLE WITH STORMS ACROSS THE FAR SOUTH...WITH A THREAT OF LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE MOIST AIRMASS WILL REMAIN IN PLACE THROUGH MOST OF THE WEEK...RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY...MAINLY IN THE AFTERNOONS AND EVENINGS. HEAVY RAIN...ALONG WITH A THREAT OF FLASH FLOODING...WILL BE POSSIBLE WITH STORMS OVER SOUTHERN AND CENTRAL UTAH TUESDAY. THE HEAVY RAIN THREAT WILL SPREAD INTO THE NORTHERN OUTLOOK AREA WEDNESDAY AND THEN CONTINUE ACROSS ALL OF THE OUTLOOK AREA INTO THE LATTER PART OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Special weather statement, Jul 26, 2:02 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 202 PM MDT MON JUL 26 2010 UTZ020-518-262100- SOUTH CENTRAL UTAH UT-SOUTHERN UTAH MOUNTAINS UT- 202 PM MDT MON JUL 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GARFIELD COUNTY UNTIL 300 PM MDT... AT 157 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF ESCALANTE...MOVING NORTHEAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM...ALONG WITH TORRENTIAL HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL GARFIELD COUNTY ALONG THE ESCALANTE MOUNTAINS NORTHWEST OF THE TOWN OF ESCALANTE. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3801 11176 3793 11153 3774 11166 3777 11185 TIME...MOT...LOC 2001Z 208DEG 9KT 3782 11172 SEAMAN
Local storm report, Jul 26, 2:33 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
233 PM MDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM FLASH FLOOD 5 N MARYSVALE 38.51N 112.26W
07/26/2010 PIUTE UT LAW ENFORCEMENT
MUD FLOWING ACROSS US-89 IN MARYSVILLE CANYON NEAR BIG
ROCK CANDY MOUNTAIN. SEVERAL VEHICLES STUCK IN MUD AND
ALL TRAFFIC BLOCKED.
&&
CRKThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:01 AM MDT | Red Flag Warning | SLC | 15 hr | |
| Jul 26, 1:06 PM MDT | Areal Flood Advisory | SLC | Garfield | 114 min |
| Jul 26, 2:02 PM MDT | Special Weather Statement | SLC | Garfield | 58 min |
| Jul 26, 2:52 PM MDT | Special Weather Statement | SLC | Carbon | 23 min |
| Jul 26, 3:19 PM MDT | Flash Flood Warning | SLC | Garfield | 111 min |
| Jul 26, 3:22 PM MDT | Special Weather Statement | SLC | Carbon | 23 min |
| Jul 26, 3:47 PM MDT | Special Weather Statement | SLC | Carbon | 43 min |
| Jul 26, 4:13 PM MDT | Special Weather Statement | SLC | Emery | 32 min |
| Jul 26, 5:08 PM MDT | Special Weather Statement | SLC | 52 min | |
| Jul 26, 5:09 PM MDT | Special Weather Statement | SLC | Emery | 36 min |
Nearby
Flash Flood Warnings in Utah, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.